Alert archive / Ohio / Wind Advisories in 2022
Wind Advisory 7, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Mar 31, 2022, 1:54 AM EDT for 8 counties in Ohio. It took effect at Mar 31, 2022, 3:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2022, 1:54 AM EDT (05:54 UTC)
- In effect from
- Mar 31, 2022, 3:00 AM EDT
- Expired
- Mar 31, 2022, 6:33 AM EDT
- In force
- 4 hr
- Issued by
- NWS Pittsburgh, PA
Counties Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Muskingum County, OH, Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 95 km from the middle of the area, began a volume at 06:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 5.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2702 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 308 m²/s²
- 0-3 km storm-relative helicity
- 522 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
488 WWUS71 KPBZ 310554 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 154 AM EDT Thu Mar 31 2022 OHZ039>041-048>050-057-058-311400- /O.NEW.KPBZ.WI.Y.0007.220331T0700Z-220331T1400Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey- Including the cities of Columbiana, Cadiz, Steubenville, East Liverpool, Cambridge, New Philadelphia, Zanesville, Salem, Coshocton, Carrollton, Dover, and Malvern 154 AM EDT Thu Mar 31 2022 ...WIND ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Carroll, Columbiana, Coshocton, Guernsey, Harrison, Jefferson OH, Muskingum and Tuscarawas Counties. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
480 WWUS71 KPBZ 311033 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 633 AM EDT Thu Mar 31 2022 OHZ039>041-048>050-057-058-311145- /O.CAN.KPBZ.WI.Y.0007.000000T0000Z-220331T1400Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey- Including the cities of Zanesville, East Liverpool, Cadiz, New Philadelphia, Salem, Malvern, Columbiana, Dover, Carrollton, Coshocton, Steubenville, and Cambridge 633 AM EDT Thu Mar 31 2022 ...WIND ADVISORY IS CANCELLED... The threat has ended. $$ SH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Mar 30, 9:15 PM EDT, 4 hours 39 minutes earlier.
Area forecast discussion, Mar 30, 9:15 PM EDT, 4 hours 39 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 915 PM EDT Wed Mar 30 2022 .SYNOPSIS... Warm temperatures are expected through tomorrow. Shower and thunderstorm chances are expected to increase tonight and Thursday with a crossing cold front. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Minor adjustments based on latest observations and near term model trends for the late eve update. Previous...Clouds will continue to increase tonight in warm, moist advection ahead of an approaching shortwave and associated sfc low. Precipitation chances will increase after midnight with increasing jet and shortwave supported ascent as the low pressure system moves towards the Great Lakes. A strong low lvl jet is progged to move across the Upper Ohio Valley region overnight. The mixing layer is expected to remain shallow enough to prevent all of the winds aloft from mixing down, though gusts up to 40 mph are still expected. Any showers could also enhance mixing/gusts. Will continue the mention in the HWO. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... By early Thursday morning, a dry slot is expected to quickly advance into the Ohio River Valley, possibly between 12-15Z. This advancing dry, cool air will likely increase pockets of instability as sfc temperatures still remain above average and high amounts of low-level moisture. A few strong thunderstorms, could develop late morning/early afternoon as low-level wind shear ranges between 30 to 40kts. Storm mode for Thursday will likely be isolated cells within the warm sector and then a broken squall line ahead/along the the cold front. All threats, including some hail due to high wind shear and dry air aloft, are expected. Rain shower activity will continue to pass through the region late Thursday as the low tracks into New England. Rain showers will eventually change to snow showers early Friday. Lake enhancement and the passage of an upper-level trough could create a few strong snow bands; the snow squall parameter on the last few GFS/NAM runs has increased along I-80. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... Building high pressure over the Great Lakes will keep Saturday weather quiet but cool, with the noted NW flow. Warm, moist advection is expected late Monday into Tuesday as a disturbance forms over the Great Plains and tracks into the Ohio River Valley. && .AVIATION /01Z THURSDAY THROUGH MONDAY/... VFR is expected through most of the TAF period. Mid/high lvl clouds should continue to increase overnight in warm, moist advection ahead of an approaching lead shortwave and associated sfc low. A band of showers is expected twd morning as the initial shortwave crosses. After a break, the sfc low's associated cdfnt is expected to cross the region during the afternoon. A narrow band of showers and psbl tstms is expected with fropa. Instability is expected to be limited, but a favorable fropa timing for ports near/E of I 79 resulted in a VCTS mention in the tafs. A llvl jet should result in llws tonight, even with sfc wind gusts 20-25kt. SW gusts to 30kt are expected Thu, gradually diminishing after fropa. .Outlook... Restriction potential returns Fri, Sat night/Sun, and Mon with a series of crossing troughs. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Mar 30, 7:46 PM EDT, 6 hours 8 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Pittsburgh PA 746 PM EDT Wed Mar 30 2022 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029- 031-073-075-WVZ001>004-012-021-509-010000- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Washington-Greene-Westmoreland-Fayette-Hancock-Brooke-Ohio-Marshall- Wetzel-Marion-Monongalia- 746 PM EDT Wed Mar 30 2022 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...Tonight. Wind gusts to 40 mph are possible late tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Wind gusts to 40 mph are possible Thursday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. PAZ023-074-076-WVZ510>514-010000- Indiana-Higher Elevations of Westmoreland- Higher Elevations of Fayette- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 746 PM EDT Wed Mar 30 2022 This Hazardous Weather Outlook is for southwest Pennsylvania, western Pennsylvania and northern West Virginia. .DAY ONE...Tonight. Wind gusts to 40 mph are possible late tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Isolated severe thunderstorms are possible Thursday afternoon, with damaging wind the main hazard. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.